Connectivity properties of a mobile packet radio network model

T. K. Philips, S. S. Panwar, A. N. Tantawi

Research output: Contribution to conferencePaper

Abstract

A model of a packet radio network in which transmitters with a transmission range of R units are distributed according to a two-dimensional Poisson point process is examined. It is a widely held belief that an optimal number of nearest neighbors of a transmitter (the magic number) exists that maximizes the throughput of the network. The authors show that no magic number can exist. However, the notion of a magic number is shown to be useful, and an explanation is provided for why computations based on magic numbers give answers that are good in practice.

Original languageEnglish (US)
Pages777-781
Number of pages5
StatePublished - Dec 1 1988

    Fingerprint

ASJC Scopus subject areas

  • Electrical and Electronic Engineering

Cite this